High Wind, Cody Foothills
- When
- December 16, 5:00 PM MST
- Where
- Cody Foothills forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.521, -109.588 (the zone’s center; the record gives no point)
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Dec 16, 3:10 PM MST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 310 PM MST TUE DEC 16 2003 .TONIGHT THROUGH THURSDAY NIGHT... WESTERLY FLOW INCREASING OVER WYOMING WITH STRONG PRESSURE GRADIENT IN NORTHWEST IN LEE OF THE ABSAROKA RANGE. WITH WEST NORTHWEST JET MOVING IN COMBINED WITH SURFACE PRESSURE GRADIENT INCREASING EXPECT HIGH WINDS TO DEVELOP IN THE CANYONS AND FOOTHILLS WEST OF CODY. HAVE ISSUED HIGH WIND WARNING FOR TONIGHT FOR THE CODY FOOTHILLS. THE STRONGEST WINDS ARE EXPECTED IN THE CLARK AREA AND IN THE SOUTHFORK CANYON. THE WEST FLOW WILL BRING CLOUDS AND SOME LIGHT SNOW TO THE NORTHWEST MOUNTAINS BUT LITTLE IF ANY ACCUMULATION IS EXPECTED. TEMPERATURES ACROSS THE AREA WILL BE ON THE RISE THROUGH THURSDAY NIGHT ESPECIALLY ON THE EAST SLOPES OF THE MOUNTAINS WHERE DOWNSLOPE WINDS WILL PRODUCE THE MOST WARMING. THE HIGHER MOUNTAINS WILL ALSO EXPERIENCE RATHER WARM AIR ALOFT BUT SNOW COVER SHOULD MODERATE THE WARMING. .FRIDAY THROUGH TUESDAY... UPPER TROF MOVING INTO U.S. WEST COAST WITH RIDGE OVER OUR AREA. HAVE LEFT WX DRY AND MILD HIGHS. A SHORTWAVE MOVES INTO THE AREA SAT BUT SEEMS TO BE WEAK AND THUS MAINLY MTN PCPN EXPECTED. ALL LONG RANGE MODELS SPLITTING ENERGY WITH NEXT TROF SUNDAY AND SENDING PART OF THE ENERGY TOWARD N UT BY 00Z MON. HAVE MADE SOME WX ADJUSTMENTS IN GRIDS TO REFLECT THIS EVENT SUN/SUN NT. RIDGE IS PROGGED TO REFORM OVER W U.S. MON WITH NNW FLOW OVER OUR CWA. THUS A DRY AND COOL DAY. HAVE KEPT TUE DRY FOR NOW WITH FLOW BECOMING MORE ZONAL. && .RIW...WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FOR THE CODY FOOTHILLS TONIGHT ZONE...003. && C.BAKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 331 PM MST TUE DEC 16 2003 WYZ001>020-022>030-171231- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 331 PM MST TUE DEC 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING HAS BEEN ISSUED FOR THE CODY FOOTHILLS TONIGHT. HIGH WINDS OF 45 TO 55 MPH WITH SOME GUSTS AROUND 70 MPH ARE EXPECTED IN THE CANYONS AND FOOTHILLS WEST OF CODY. WINDY CONDITIONS ARE ALSO EXPECTED IN NATRONA COUNTY AND SOUTHERN FREMONT COUNTY FROM SOUTH PASS...THROUGH BEAVER RIM AND MUDDY GAP TO CASPER. SOUTHWEST WINDS OF 30 TO 35 MPH WILL GUST TO 50 MPH THROUGH THIS AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT. C.BAKER
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, December 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332121.